Homework Help

Weight Gain and NeurotinI have been taking Neurotin for over 5 years now. The drug...

user profile pic

jljarman2008 | eNotes Newbie

Posted September 23, 2008 at 5:41 AM via web

dislike 0 like
Weight Gain and Neurotin

I have been taking Neurotin for over 5 years now. The drug works, but it causing weight gain. I tried Cymbalta, but that did not work. I am also 59 years old and still going through menopause. I realize that this is also a contributing factor in weight gain for women, but I have been on a strict low-fat, low-cholesterol diet for over 5 years as well. I am unablae to exercise as some might due to degenerative disc disease which is now progressive. I need an alternative to Neurotin that works without weight gain. What can you advise?

3 Answers | Add Yours

user profile pic

kwoo1213 | College Teacher | (Level 2) Educator

Posted September 27, 2008 at 4:21 PM (Answer #2)

dislike 0 like

I am not a health professional, so my advice would be to consult a doctor or other health professional about this, first and foremost.  I have had a similar experience with weight gain with certain drugs of this nature.  One that usually does not cause weight gain is Wellbutrin.  Another is Effexor XR.  You may want to ask your physician about these and others that minimize weight gain.

user profile pic

ammycin | eNotes Newbie

Posted August 9, 2010 at 1:47 AM (Answer #3)

dislike 0 like

You have a low-cholesterol in which control to it. I have used Vytorin medication to reduce total cholesterol as well as increase HDL (good) cholesterol. This medication is usually prescribed in cases where cholesterol levels could not be lowered by diet and exercise.
You can see more info at
http://www.internationaldrugmart.com/vytorin.html

user profile pic

litteacher8 | Middle School Teacher | (Level 1) Distinguished Educator

Posted February 15, 2012 at 8:15 AM (Answer #4)

dislike 0 like
I think that even with degenerative disc disease there are probably ways you can exercise. I suggest seeing a different nutritionist and an expert in exercise for people with medical conditions. It is not easy and you have to be creative, but it can be done.

Join to answer this question

Join a community of thousands of dedicated teachers and students.

Join eNotes